Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do Not Know What Is This
Aug 19, 2005

Hi Prof,

My husband diagnosed with HIV+ since 11 weeks ago, he was admitted to the hospital to check on any opportunistic infections but nothing found. He then started Haart Treatment since 9 weeks ago, with CD4 count only 7. One week after the treatment, the viral load showed only 146. He is taking AZT, Lamivudine, Efavirenz, and Bactrim.

He had suffered for a lot of side effects like tired, lack of energy, sleepless night, rash on the face and chest, some low grade fever, and stomach fullness, diarrhea, vomit, depression

Seems like most of the side effects has gone away lately. But what make me worry is, he is having flu since 2 months ago, his nose is block all the time, the mucus cannot come out from the nose but it comes out from the throat when my husband sucks them by throat. Recently, he complaint to me that seems like something had block his throat, sometimes it makes him difficult to breath, and vomit only some mucus and saliva. I try to read through the opportunistic infections, but cannot find anything on nose infection. Is the feeling of something block his nose, or swelling throat due to his action of sucking the mucus by his throat, or it is one kind of infection? One day before he complain on the throat block, we did go for check up, doctor viewed his throat and said it is clear. I wonder why he suddenly feel the block and worry very much. According to him, the difficult of breathing is on the nose, not the lung, I am not sure how true is his judgment.

I need your expert advice. Sometimes we highlight problems to his HIV doctor, but doctors keep on telling me that I am thinking of too much without further explanation. I worry very much is this the symptoms to infections of MAC which is hard to diagnose or CMV.

Additional info, we did a blood count, and the results shows an increase in the white blood cells, doctor said this is a good sign that CD4 may have increase, is this correct ?

Thanks for reading my post. Your prompt reply is highly appreciated.

Thanks & Best Rgds, Pregnant Lady

Response from Dr. Henry

He could be having sinus or nose (rhinitis) related infections or inflammation. A good ear/nose/sinus evaluation may be helpful. Sometimes recovery of the immune system can result in increased symptoms for a while in different areas of the body. MAC and CMV would generally not cause symptoms in the sinus/nose/throat region. If his CD4 count has increased to > 100 then the risk for MAC and CMV begins to decrease substantially. KH



Previous
lipodystrophy reversal
Next
loss of libido (not interested in sex)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement